MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number CB12LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a nephrectomy, when removing the trocar at the end of the procedure, it was noted it was broken.The surgeon then looked for the broken pieces, and successfully removed most of the missing pieces.A small, less than 1 millimeter, piece was not able to be found and was left in the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Additional information was requested and the following was obtained: "no change to post op care and no adverse effect reported post op." "having emailed mr carter, he explained that the port was used again on an obese patient where excessive force was required for the retraction of the kidney.He believes the reason for the port fracture was in fact the same issue as before, the size of the patient and his operating technique.He explained that the fracture was practically identical to the first incident occurred where there are great similarities in patient size.Currently whilst we investigate the incident, we are awaiting a decision as to whether we send the broken port to our internal testing or not.We will inform you as soon as a decision is made." a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
12MM XCEL STABILITY SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16235463
Report Number3005075853-2023-00491
Device Sequence Number6522410
Product Code GCJ
UDI-Device Identifier10705036001331
UDI-Public10705036001331
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCB12LT
Device Catalogue NumberCB12LT
Device Lot Number978A51
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown